Alert archive / California / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS San Diego, CA

August 25, 2008San Diego County, California

NWS San Diego, CA issued this severe thunderstorm warning at Aug 25, 2008, 2:31 PM PDT for San Diego County, California. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2008, 2:31 PM PDT (21:31 UTC)
Expired
Aug 25, 2008, 3:45 PM PDT
In force
74 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon

County San Diego County, CA

The radar

The San Diego radar (KNKX), 55 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1976 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSGX 252131
SVRSGX
CAC073-252245-
/O.NEW.KSGX.SV.W.0008.080825T2131Z-080825T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
231 PM PDT MON AUG 25 2008

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...

* UNTIL 345 PM PDT

* AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTH OF JULIAN...OR 12
  MILES WEST OF BORREGO SPRINGS...AND MOVING EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
  VALLEY AND MOUNT LAGUNA

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3342 11655 3341 11642 3284 11633 3282 11655
      3306 11671 3340 11675
TIME...MOT...LOC 2131Z 271DEG 4KT 3318 11654

$$

ECC
2 follow-up statements
000 
WWUS56 KSGX 252202
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
302 PM PDT MON AUG 25 2008

CAC073-252245-
/O.CON.KSGX.SV.W.0008.000000T0000Z-080825T2245Z/
SAN DIEGO CA-
301 PM PDT MON AUG 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM PDT
FOR CENTRAL SAN DIEGO COUNTY...

AT 255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RANCHITA...OR 10 MILES
SOUTHWEST OF BORREGO SPRINGS...MOVING EAST AT 5 MPH. ANOTHER STORM 
WAS LOCATED EAST OF CUYAMACA PEAK. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
VALLEY...SHELTER VALLEY AND MOUNT LAGUNA

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3342 11655 3341 11642 3284 11633 3282 11655
      3306 11671 3340 11675
TIME...MOT...LOC 2201Z 271DEG 4KT 3318 11650

$$

ECC
000 
WWUS56 KSGX 252237
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
337 PM PDT MON AUG 25 2008

CAC073-252246-
/O.EXP.KSGX.SV.W.0008.000000T0000Z-080825T2245Z/
SAN DIEGO CA-
336 PM PDT MON AUG 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN DIEGO COUNTY WILL
EXPIRE AT 345 PM PDT...

THUNDERSTORM ACTIVITY WAS DECREASING OVER THE AREA...THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. 

LAT...LON 3342 11655 3341 11642 3284 11633 3282 11655
      3306 11671 3340 11675
TIME...MOT...LOC 2236Z 271DEG 4KT 3318 11645

$$

ECC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:30 PM PDT, 1 minute earlier.

Area forecast discussion, Aug 25, 2:30 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT MON AUG 25 2008

.SYNOPSIS...
MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF
THUNDERSTORMS TO THE MOUNTAINS AND DESERTS FOR MUCH OF THE WEEK. A
FEW SHOWERS OR THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS
TOWARDS THE COAST. ONSHORE FLOW AND THE MARINE LAYER WILL CONTINUE
TO BRING PATCHY NIGHT AND MORNING LOW CLOUDS AND FOG TO THE COASTAL
AREAS AND WESTERN SAN DIEGO VALLEYS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
THUNDERSTORMS WITH HEAVY RAIN ARE ONGOING ACROSS THE MOUNTAINS AND
DESERTS THIS AFTERNOON. SEE LAXLSRSGX FOR STORM REPORTS. A FEW
SHOWERS AND THUNDERSTORMS ROLLED THROUGH THE VALLEYS AND COAST THIS
MORNING...BUT HAVE SINCE MOVED OFFSHORE. A SIGNIFICANT GULF SURGE
OCCURRED IN THE LOWER DESERTS WITH 70 DEGREE DEWPOINTS SPREADING ALL
THE WAY INTO BEAUMONT THROUGH THE BANNING PASS. MORE IMPRESSIVE IS
THE FACT THAT A 79 DEGREE DEWPOINT WAS MEASURED AT SEVERAL LOCATIONS
INCLUDING IMPERIAL AIRPORT...FISH CREEK...AND EVEN BEAUMONT. THE
SURGE APPEARS TO HAVE DEEPENED SINCE THIS MORNING AND DEWPOINTS IN
THE LOWER MOUNTAINS HAVE NOW CLIMBED INTO THE 60S.

THE 12Z NKX SOUNDING SHOWED CONSIDERABLE WARMING IN THE LOW LEVELS
WITH CONTINUED COOLING ALOFT. THIS HAS TRANSLATED INTO STEEP LOW/MID
LEVEL LAPSE RATES. THE INCREASE IN MOISTURE AND HEAT WILL FUEL
ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON OVER THE
MOUNTAINS AND DESERTS. SOME OF THESE STORMS COULD DRIFT WEST INTO
THE VALLEYS. NO WIND DATA WAS AVAILABLE ON THE SOUNDING...BUT RADAR
OBS SUGGEST THAT STORM MOTION IS MAINLY WEST OR NORTHWEST AT 5-10
MPH. NAM12 MODEL SOUNDINGS INDICATE CAPE VALUES OF 2000-3500 J/KG
WITH LIS OF -6 TO -9 AND NO CIN THIS AFTERNOON OVER THE MOUNTAINS.
THESE NUMBERS ASSUME MAX HEATING THOUGH...AND WITH THE SUBSTANTIAL
INCREASE IN MOISTURE...TEMPS HAVE STRUGGLED TO REACH FORECAST HIGHS.
AS A RESULT...INSTABILITY MAY NOT BE AS GREAT AS THE NAM IS
ADVERTISING. WHILE A FEW PULSE-SEVERE TYPE STORMS ARE POSSIBLE...THE
GREATEST THREAT APPEARS TO BE HEAVY RAIN AND FLASH FLOODING.

MAX TEMPS MAY STILL EXCEED 100 DEGREES IN THE INLAND EMPIRE...AND
THUNDERSTORMS REMAIN POSSIBLE ALONG THE ELSINORE CONVERGENCE ZONE
FROM NEAR ELSINORE TO HEMET/SAN JACINTO THIS AFTERNOON. IF STORMS
CAN DEVELOP IN THE INLAND EMPIRE...THEY WILL HAVE THE POTENTIAL TO
PRODUCE STRONG GUSTY DOWNBURST WINDS AND FLASH FLOODING.

THE SUBTROPICAL RIDGE AXIS WILL REMAIN JUST TO THE NORTH OF SOUTHERN
CALIFORNIA WITH EAST TO SOUTHEAST FLOW ALOFT DIRECTING MONSOONAL
MOISTURE INTO THE MOUNTAINS AND DESERTS THROUGH THURSDAY. THIS
SHOULD MAINTAIN AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS IN THE MOUNTAINS AND DESERTS EACH DAY. THERE IS
HOWEVER THE POSSIBILITY THAT DIFFICULT TO TIME DISTURBANCES EMBEDDED
IN THE EAST SOUTHEAST FLOW ALOFT COULD ENHANCE THE THREAT OF
THUNDERSTORMS AT ANY TIME OVER THE NEXT SEVERAL DAYS. THE WILD CARD
IS TROPICAL STORM JULIO WHICH IS CURRENTLY ABOUT 450 MILES SOUTH OF
SAN DIEGO. THUNDERSTORMS ARE STILL ONGOING WITH JULIO...AND ALTHOUGH
IT SHOULD FALL APART OVER THE NEXT 24 HOURS...REMNANT MOISTURE MAY
WORK ITS WAY INTO THE FORECAST AREA OVER THE NEXT FEW DAYS. WOULD
NOT BE SURPRISED TO SEE A FEW SHOWERS OR THUNDERSTORMS DRIFT ALL THE
WAY TO THE COAST ON WEDNESDAY OR THURSDAY. MUCH DEPENDS ON THE
POSITION OF THE UPPER RIDGE...AND THIS WILL BE EXAMINED FURTHER ON
THE NEXT SHIFT.

TEMPS ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL
AVERAGES WITH PATCHY NIGHT/MORNING LOW CLOUDS AND FOG CONTINUING
ALONG THE COAST AND IN THE WESTERN VALLEYS...MAINLY IN SAN DIEGO
COUNTY.

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...
FOR FRIDAY THROUGH SUNDAY...MID LEVEL MOISTURE WILL MAINTAIN THE
SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS IN THE
MOUNTAINS AND DESERTS. THERES QUITE A SPREAD IN THE SHORTWAVE
DETAILS IN THE MODEL SOLUTIONS FOR THE WEEKEND. THE DETAILS OF
TROUGHING ALONG THE WEST COAST WILL INFLUENCE TO WHAT DEGREE ENOUGH
MOISTURE REMAINS TO SUPPORT CONTINUED AFTERNOON AND EARLY EVENING
MOUNTAIN AND DESERT THUNDERSTORMS OR WHETHER THERE IS ENOUGH DRYING
TO REDUCE THE THUNDERSTORM CHANCES. THE CURRENT FORECAST DOESNT
SHOW MUCH CHANGE FROM THE SLIGHT CHANCE POPS FOR MUCH OF THE WEEK.

&&

.AVIATION...
251900Z..MAIN CONCERN TODAY WILL BE WITH THUNDERSTORMS. SCATTERED
STORMS WITH ISOLATED TOPS TO FL500 EXPECTED UNTIL ABOUT 03Z. THE
STRONGER STORMS WILL CONTAIN STRONG UP AND DOWN DRAFTS...LARGE
HAIL...AND LLWS. THERE IS AN OUTSIDE CHANCE FOR A THUNDERSTORM NEAR
KONT/KRIV/KPSP THIS AFTERNOON/EVENING SO VCTS AND CB ARE CURRENTLY
IN THE KONT AND KPSP TAFS. OTHERWISE...SCT-BKN CIGS AT FL100-150
WITH MULTIPLE LAYERS TO FL300 AND VIS UNRESTRICTED.

FOR COASTAL AREAS...CONFIDENCE WILL BE LOW FOR TIMING AND HEIGHT OF
CIGS THIS EVENING AND OVERNIGHT DUE TO TROPICAL AIRMASS IN PLACE
ABOVE THE MARINE LAYER. EXPECT PATCHES TO REMAIN ALONG THE COAST ALL
DAY WITH LIMITED INLAND PENETRATION OVERNIGHT. MARINE LAYER DEPTH
EXPECTED TO REMAIN NEAR 1K FT MSL. AREAS OF 3-5SM VIS RESTRICTIONS
WILL CONTINUE NEAR THE COAST INTO EVENING. EXPECT LIMITED STRATUS TO
REDEVELOP OVERNIGHT WITH BASES AROUND 800 FT MSL AND AREAS OF 1-3SM
VIS RESTRICTIONS INTO THE MESAS AND COASTAL VALLEYS AFTER 06Z TUE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FOR THE VALLEYS...MOUNTAINS...AND DESERTS
THROUGH 8 PM. SEE LAXFFASGX.
PZ...NONE.

&&

PUBLIC...SCV
AVIATION/MARINE...JAD

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 25, 9:15 AM PDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PDT MON AUG 25 2008

CAZ042-043-048-050-055>058-060>062-252300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
915 AM PDT MON AUG 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ALL
MOUNTAIN...DESERT...AND VALLEY LOCATIONS.

THE FLASH FLOOD POTENTIAL INDEX IS MODERATE FOR PORTIONS OF THE
MOUNTAINS...DESERTS...AND FAR INLAND VALLEYS. THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON WITH GUSTY WINDS AND FLASH
FLOODING POSSIBLE. THUNDERSTORMS ARE MOST LIKELY IN THE
MOUNTAINS...BUT A FEW COULD DRIFT INTO THE VALLEYS. THERE IS A
SLIGHT CHANCE OF A THUNDERSTORM FORMING ALONG THE ELSINORE
CONVERGENCE ZONE THIS AFTERNOON. ANY THUNDERSTORM THAT DEVELOPS IN
THE VALLEYS TODAY COULD PRODUCE STRONG GUSTY DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR THE MOUNTAINS AND DESERTS FOR TUESDAY...THE FLASH FLOOD
POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

SCV

In the hours before

Local storm report, Aug 25, 11:21 AM PDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1121 AM PDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             WRIGHTWOOD              34.36N 117.63W
08/25/2008  E0.25 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

1100 AM     HEAVY RAIN       WRIGHTWOOD              34.36N 117.63W
08/25/2008  M0.50 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            HALF INCH OF RAIN MEASURED BETWEEN 1030 AND 1100 AM.

1110 AM     HAIL             IDYLLWILD-PINE COVE     33.75N 116.72W
08/25/2008  E0.25 INCH       RIVERSIDE          CA   TRAINED SPOTTER

            PEA-SIZE HAIL OBSERVED FROM A THUNDERSTORM BETWEEN
            IDYLLWILD AND BIG PINES.

&&

SCV
Local storm report, Aug 25, 11:37 AM PDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1137 AM PDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       BIG BEAR CITY           34.27N 116.85W
08/25/2008  M0.67 INCH       SAN BERNARDINO     CA   AWOS

            BIG BEAR CITY AIRPORT MEASURED 0.67 INCHES OF RAIN IN 20
            MINUTES. THUNDERSTORMS IS STILL IN PROGRESS.

&&

SCV
Local storm report, Aug 25, 1:08 PM PDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
108 PM PDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     HEAVY RAIN       HESPERIA                34.42N 117.30W
08/25/2008  U0.00 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            EXCESSIVE RUNOFF FROM HEAVY RAIN IS CAUSING WATER TO FLOW
            INTO PEOPLES YARDS. SO FAR NO HOMES HAVE BEEN FLOODED.

&&

SCV
Local storm report, Aug 25, 1:21 PM PDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
121 PM PDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     LIGHTNING        3 NW DEVORE             34.25N 117.44W
08/25/2008                   SAN BERNARDINO     CA   PUBLIC

            TWO SEPERATE BRUSH FIRES STARTED, IMPACTING TRAVEL ON
            INTERSTATE 15.

1051 AM     LIGHTNING        SE BIG BEAR LAKE        34.24N 116.89W
08/25/2008                   SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            FIRE STARTED BY TREE STRUCK BY LIGHTNING

1129 AM     FLASH FLOOD      1 ENE BIG BEAR CITY     34.27N 116.83W
08/25/2008                   SAN BERNARDINO     CA   PUBLIC

            FLOODING OBSERVED ON HIGHWAY 18 AT PARADISE AVENUE

&&

RBALFO
Local storm report, Aug 25, 2:14 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
214 PM PDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND GST     CAMPO                   32.61N 116.47W
08/25/2008  M52 MPH          SAN DIEGO          CA   ASOS

            A 52 MPH THUNDERSTORM WIND GUST WAS MEASURED BY THE CAMPO
            ASOS.

&&

SCV
Local storm report, Aug 25, 2:22 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
222 PM PDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     1 N CAMPO               32.62N 116.47W
08/25/2008                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            TREES DOWN AND ROAD BLOCKED ON FORREST GATE ACCESS RD.

&&

ECLARK

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:07 AM PDTFlash Flood WatchSGXRiverside, San Bernardino, San Diego11 hr
Aug 25, 9:49 AM PDTMarine Weather StatementSGX4 hr
Aug 25, 11:18 AM PDTFlash Flood WarningSGXSan Bernardino3 hr
Aug 25, 12:06 PM PDTFlash Flood WarningSGXSan Bernardino4 hr
Aug 25, 12:08 PM PDTFlash Flood WarningSGXRiverside, San Diego6 hr
Aug 25, 1:52 PM PDTSevere Thunderstorm WarningSGXSan Diego38 min
Aug 25, 2:55 PM PDTSevere Thunderstorm WarningSGXSan Diego80 min

Nearby

Severe Thunderstorm Warnings in California, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.